Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 269, NWS Atlanta, GA

August 18, 2024Bleckley County, Dodge County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2024, 7:59 PM EDT for Bleckley County, Dodge County, Pulaski County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2024, 7:59 PM EDT (23:59 UTC)
Expired
Aug 18, 2024, 8:45 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 8:19 PM EDTTSTM WND DMG3 E Gresston, GATree down along Bell Line Road.
Aug 18, 8:19 PM EDTTSTM WND DMG3 Ne Gresston, GATwo to four trees down along Wilson Woodard Road and Roddy Hwy.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

618 
WUUS52 KFFC 182359
SVRFFC
GAC023-091-235-190045-
/O.NEW.KFFC.SV.W.0269.240818T2359Z-240819T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
759 PM EDT Sun Aug 18 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dodge County in central Georgia...
  Northeastern Pulaski County in central Georgia...
  Southern Bleckley County in central Georgia...

* Until 845 PM EDT.

* At 759 PM EDT, a severe thunderstorm was located over Cochran,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cochran, Hawkinsville, Chester, Dubois, Gresston, Empire, Yonkers,
  Mobley Crossing, Roddy, Baileys Park, Rowland, Paulk, and Pulaski
  State Prison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3236 8348 3247 8328 3242 8314 3232 8309
      3225 8313 3219 8327 3221 8341
TIME...MOT...LOC 2359Z 302DEG 27KT 3238 8335 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
432 
WWUS52 KFFC 190018
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Sun Aug 18 2024

GAC023-091-235-190045-
/O.CON.KFFC.SV.W.0269.000000T0000Z-240819T0045Z/
Dodge GA-Pulaski GA-Bleckley GA-
818 PM EDT Sun Aug 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN DODGE...EAST CENTRAL PULASKI AND SOUTHEASTERN
BLECKLEY COUNTIES...

At 817 PM EDT, a severe thunderstorm was located over Gresston, or 7
miles north of Eastman, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Chester, Dubois, Gresston, Empire, Yonkers, Roddy, and Baileys Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3230 8345 3244 8321 3242 8314 3232 8309
      3225 8313 3219 8327 3221 8341
TIME...MOT...LOC 0017Z 302DEG 27KT 3230 8321 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
286 
WWUS52 KFFC 190026
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
826 PM EDT Sun Aug 18 2024

GAC023-190035-
/O.CAN.KFFC.SV.W.0269.000000T0000Z-240819T0045Z/
Bleckley GA-
826 PM EDT Sun Aug 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLECKLEY COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Georgia.

&&

LAT...LON 3221 8341 3224 8342 3228 8336 3227 8335
      3228 8334 3229 8334 3228 8333 3232 8329
      3233 8329 3242 8314 3232 8309 3225 8313
      3219 8327
TIME...MOT...LOC 0025Z 302DEG 27KT 3226 8314 

$$

GAC091-235-190045-
/O.CON.KFFC.SV.W.0269.000000T0000Z-240819T0045Z/
Dodge GA-Pulaski GA-
826 PM EDT Sun Aug 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN DODGE AND EAST CENTRAL PULASKI COUNTIES...

At 825 PM EDT, a severe thunderstorm was located over Plainfield, or
near Eastman, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Chester, Dubois, Roddy, Gresston, and Yonkers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3221 8341 3224 8342 3228 8336 3227 8335
      3228 8334 3229 8334 3228 8333 3232 8329
      3233 8329 3242 8314 3232 8309 3225 8313
      3219 8327
TIME...MOT...LOC 0025Z 302DEG 27KT 3226 8314 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
101 
WWUS52 KFFC 190035
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Sun Aug 18 2024

GAC091-235-190045-
/O.EXP.KFFC.SV.W.0269.000000T0000Z-240819T0045Z/
Dodge GA-Pulaski GA-
835 PM EDT Sun Aug 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODGE AND EAST
CENTRAL PULASKI COUNTIES WILL EXPIRE AT 845 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Georgia.

&&

LAT...LON 3221 8341 3224 8342 3228 8336 3227 8335
      3228 8334 3229 8334 3228 8333 3232 8329
      3233 8329 3242 8314 3232 8309 3225 8313
      3219 8327
TIME...MOT...LOC 0035Z 302DEG 27KT 3222 8307 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:41 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 18, 7:41 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
741 PM EDT Sun Aug 18 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 236 PM EDT Sun Aug 18 2024

Storms are already beginning to fire in north Georgia but are
generally staying below severe limits. The low clouds this morning
hanging on until 11am generally limited the amount of time that area
was allowed any deferential heating. The slight risk from SPC has
been expanded northward slightly but still well south of I-20. The
main risk still exists within this slight risk along the residual
boundary from the outflow last night. This is where parameters are
overall better for a strong to damaging wind threat. The lapse rates
are marginal at best so will likely not see a severe hail threat out
of these storms today. Winds will generally gust to around 20mph
today out of the west as temps rise into the low to mid 90s over
much of the area.

The front currently approaching north GA is expected to move
southward overnight into tomorrow morning which will result in an
overall pleasant day tomorrow with highs in the mid 80s to low 90s
and dewpoints in the 60s. The dry air behind the front will also
lead to a rain free day tomorrow so enjoy it if you can!

Hernandez

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 236 PM EDT Sun Aug 18 2024

No significant forecast concerns or weather impacts expected in
the long term period.

Mostly dry and slightly cooler weather pattern anticipated as
high amplitude upper ridge over the western CONUS and similar high
amplitude trough over the east, centered about 300 miles east of
the state, remains nearly stationary through Thursday with strong
NNW flow in the region. Shortwave traveling south in NNWly flow
over the Midwest on Thursday should help push longwave trough back
to the west and increase moisture into the area.

After this, still seeing ensemble consensus for upper low to slip
south into the northeast Gulf and travel WSW. Big system in the
NWUS also expected to kick upper ridge east into the Midwest so
warming temps and a bit more diurnal convection expected
continuing into the weekend. Can't rule out extreme heat here by
early next week if this pattern evolves as predicted with large
upper ridge moving into the OH and TN valleys. Low predictability
that far out even with good model consensus, so will do our best
to keep that thing away.

SNELSON

&&

.AVIATION...
(00Z TAFS)
Issued at 740 PM EDT Sun Aug 18 2024

TSRA has moves south of ATL and conditions are expected to improve
rapidly. Westerly winds are expected to become NW in the next few
hours where they'll stay though the TAF cycle. Winds will be NW at
less than 8kts.

//ATL Confidence...00Z Update...

High on all elements

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  90  67  88 /   0   0   0   0
Atlanta         69  89  67  88 /  10   0   0   0
Blairsville     61  80  57  80 /   0  10   0   0
Cartersville    66  88  63  86 /   0   0   0   0
Columbus        71  93  69  92 /  40   0   0   0
Gainesville     67  88  66  87 /   0   0   0   0
Macon           69  91  69  90 /  30   0   0   0
Rome            68  87  64  85 /   0   0   0   0
Peachtree City  67  88  66  88 /  10   0   0   0
Vidalia         72  92  71  90 /  40   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....SNELSON
AVIATION...Vaughn
Hazardous weather outlook, Aug 18, 5:32 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
532 PM EDT Sun Aug 18 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-192145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
532 PM EDT Sun Aug 18 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A severe thunderstorm watch is in effect along and south of I-20.
They are expected to form a line of storms across central Georgia
this evening and will be capable of producing damaging wind gusts
and isolated large hail in addition to frequent lightning and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low. Isolated
thunderstorms are possible each afternoon from Thursday through
Saturday across south central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Aug 18, 6:55 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sun Aug 18 2024

GAZ074-076-084-085-097-182330-
Wilkinson GA-Jefferson GA-Washington GA-Johnson GA-Laurens GA-
655 PM EDT Sun Aug 18 2024

...Strong thunderstorms will impact portions of southeastern
Wilkinson, northeastern Laurens, southeastern Washington, Johnson and
south central Jefferson Counties through 730 PM EDT...

At 654 PM EDT, a line of strong thunderstorms was along a line
extending from near Davisboro to near Harrison to near Chappells
Mill, and moving southeast at 40 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dublin, Wrightsville, East Dublin, Wadley, Davisboro, Harrison,
Bartow, Riddleville, Kite, Spann, Donovan, Tuckers Crossroad,
Pringle, Lovett, Moxley, New Home, Chappells Mill, Meeks, and
Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and east central Georgia.

&&

LAT...LON 3282 8239 3281 8242 3278 8240 3276 8244
      3272 8245 3269 8250 3266 8249 3265 8247
      3249 8286 3276 8317 3289 8282 3304 8271
      3295 8239
TIME...MOT...LOC 2254Z 302DEG 35KT 3300 8266 3283 8269 3271 8303

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 18, 7:17 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Sun Aug 18 2024

GAZ091>093-095-103>105-182345-
Macon GA-Schley GA-Dooly GA-Sumter GA-Marion GA-Houston GA-
Webster GA-
717 PM EDT Sun Aug 18 2024

...Strong thunderstorms will impact portions of southern Macon,
southeastern Marion, central Dooly, southern Webster, southwestern
Houston, southern Schley and Sumter Counties through 745 PM EDT...

At 717 PM EDT, a line of strong thunderstorms was along a line
extending from near Henderson to near Friendship, and moving
southeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Ellaville, Oglethorpe, Preston, Unadilla, Montezuma,
Plains, Byromville, Pinehurst, Andersonville, Lilly, Dooling, Sumter,
Lamar, Whitewater State Park, Croxton Crossroads, New Era, La Crosse,
Huntington, and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and west central Georgia.

&&

LAT...LON 3197 8444 3196 8444 3194 8445 3210 8464
      3246 8383 3244 8383 3245 8381 3226 8365
      3202 8397 3191 8422 3192 8434 3187 8434
TIME...MOT...LOC 2317Z 330DEG 26KT 3236 8388 3210 8439

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 18, 7:20 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Sun Aug 18 2024

GAZ086-098-182345-
Emanuel GA-Treutlen GA-
720 PM EDT Sun Aug 18 2024

...Strong thunderstorms will impact portions of Emanuel and
northeastern Treutlen Counties through 745 PM EDT...

At 720 PM EDT, National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from near Wadley to near Meeks to Scott, and moving east at 50 mph.

HAZARD...40 to 50 mph wind preceding rain or lightning.

SOURCE...Radar indicated.

IMPACT...Strong winds will occur before any rain or lightning. Do
         not wait for the sound of thunder before taking cover.
         Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Swainsboro, Twin City, Adrian, Stillmore, Oak Park, Garfield,
Summertown, Nunez, Covena, Modoc, Canoochee, Norristown, Three
Points, Norristown Junction, Lexsy, George L Smith State Park, Gillis
Springs, and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Georgia. A Severe Thunderstorm Watch also remains in
effect until 200 AM EDT for southeastern and east central Georgia.

&&

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3242 8219 3235 8225 3232 8223 3229 8228
      3251 8264 3252 8260 3253 8259 3253 8257
      3255 8258 3266 8235 3283 8230 3280 8221
      3281 8215 3266 8208 3261 8200
TIME...MOT...LOC 2320Z 286DEG 42KT 3289 8236 3262 8251 3255 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 18, 7:38 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
738 PM EDT Sun Aug 18 2024

GAZ095-104>107-190015-
Crisp GA-Dooly GA-Sumter GA-Houston GA-Pulaski GA-
738 PM EDT Sun Aug 18 2024

...Strong thunderstorms will impact portions of southwestern Pulaski,
Dooly, south central Houston, southeastern Sumter and northern Crisp
Counties through 815 PM EDT...

At 738 PM EDT, a line of strong thunderstorms was along a line
extending from Elko to Huntington, and moving north at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Vienna, Unadilla, Byromville, Pinehurst, Leslie, Lilly, De
Soto, Desoto, Cobb, Sumter, Lamar, Fort Early, Georgia Veterans
Memorial St Pk, Richwood, Flint River Wma, Elko, Mock Springs,
Huntington, and Drayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and west central Georgia.

&&

LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
      3192 8434 3234 8371 3230 8368 3230 8361
      3222 8349 3212 8357 3212 8361 3207 8361
      3199 8367 3185 8392
TIME...MOT...LOC 2338Z 185DEG 40KT 3230 8370 3199 8415

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 18, 7:46 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT Sun Aug 18 2024

GAZ086-097-098-111-112-190015-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
746 PM EDT Sun Aug 18 2024

...A strong thunderstorm will impact portions of central Laurens,
southwestern Emanuel, Treutlen, north central Wheeler and northern
Montgomery Counties through 815 PM EDT...

At 745 PM EDT, a strong thunderstorm was over Soperton, moving east
at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dublin, Soperton, Dexter, Cadwell, Oak Park, Rentz, Nunez, Tarrytown,
Lothair, Covena, Orland, Rockledge, Orianna, Norristown, Barnhill,
Minter, Kibbee, Harlow, Lexsy, and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and east central Georgia. A Severe Thunderstorm Watch also
remains in effect until 200 AM EDT for central, southeastern and east
central Georgia.

&&

LAT...LON 3229 8228 3229 8235 3232 8236 3235 8241
      3229 8243 3225 8244 3232 8308 3252 8306
      3252 8267 3251 8265 3252 8263 3252 8227
      3236 8224 3235 8225 3235 8224 3232 8224
TIME...MOT...LOC 2345Z 271DEG 24KT 3241 8263

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 18, 7:47 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Sun Aug 18 2024

GAZ083-095>097-107-109-190015-
Houston GA-Bleckley GA-Laurens GA-Dodge GA-Twiggs GA-Pulaski GA-
747 PM EDT Sun Aug 18 2024

...Strong thunderstorms will impact portions of west central Laurens,
northwestern Dodge, northern Pulaski, southeastern Twiggs, Bleckley
and southeastern Houston Counties through 815 PM EDT...

At 747 PM EDT, a line of strong thunderstorms was along a line
extending from Cary to Klondike, and moving southeast at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cochran, Hawkinsville, Chester, Dudley, Montrose, Allentown, Dubois,
Hayneville, Browndale, Empire, Mobley Crossing, Roddy, Baileys Park,
Rowland, Royal, Ocmulgee Public Fishing Area, Paulk, Goldsboro, Cary,
and Pulaski State Prison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Georgia.

&&

LAT...LON 3230 8360 3230 8368 3234 8371 3260 8328
      3252 8306 3232 8308 3222 8349
TIME...MOT...LOC 2347Z 302DEG 29KT 3253 8329 3235 8355

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:10 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton50 min
Aug 17, 8:15 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding45 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding, Upson43 min
Aug 17, 8:32 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes43 min
Aug 17, 8:50 PM EDTSevere Thunderstorm WarningFFCBibb, Butts, Fayette, Henry, Jasper, Jones and 4 more40 min
Aug 17, 9:30 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe30 min
Aug 18, 2:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 18, 2:57 PM EDTSpecial Weather StatementFFCPaulding33 min
Aug 18, 2:58 PM EDTSpecial Weather StatementFFCCobb32 min
Aug 18, 2:59 PM EDTSpecial Weather StatementFFCCherokee31 min
Aug 18, 3:24 PM EDTSpecial Weather StatementFFCPaulding36 min
Aug 18, 3:27 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton48 min
Aug 18, 3:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 18, 3:48 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Henry42 min
Aug 18, 4:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 18, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Aug 18, 4:11 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale49 min
Aug 18, 4:19 PM EDTSpecial Weather StatementFFCNewton26 min
Aug 18, 4:24 PM EDTSpecial Weather StatementFFCFayette36 min
Aug 18, 4:35 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton, Spalding40 min
Aug 18, 4:39 PM EDTSpecial Weather StatementFFCTroup36 min
Aug 18, 4:43 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam47 min
Aug 18, 4:48 PM EDTSpecial Weather StatementFFCFayette27 min
Aug 18, 4:53 PM EDTSpecial Weather StatementFFCCobb37 min
Aug 18, 4:58 PM EDTSevere Thunderstorm WarningFFCHarris, Troup47 min
Aug 18, 5:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard45 min
Aug 18, 5:01 PM EDTSpecial Weather StatementFFCHeard29 min
Aug 18, 5:04 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe, Newton41 min
Aug 18, 5:19 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jasper, Jones, Monroe, Putnam41 min
Aug 18, 5:24 PM EDTSpecial Weather StatementFFCCarroll36 min
Aug 18, 5:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether49 min
Aug 18, 5:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee47 min
Aug 18, 5:34 PM EDTSpecial Weather StatementFFCLamar, Spalding26 min
Aug 18, 5:34 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson41 min
Aug 18, 5:37 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding53 min
Aug 18, 5:42 PM EDTSpecial Weather StatementFFCTroup33 min
Aug 18, 5:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Washington, Wilkinson46 min
Aug 18, 5:49 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton, Henry41 min
Aug 18, 5:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBaldwin, Washington, Wilkinson29 min
Aug 18, 5:59 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton30 min
Aug 18, 6:05 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion40 min
Aug 18, 6:11 PM EDTSpecial Weather StatementFFCMonroe34 min
Aug 18, 6:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee31 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCWashington36 min
Aug 18, 6:29 PM EDTSpecial Weather StatementFFCWilkinson31 min
Aug 18, 6:34 PM EDTSpecial Weather StatementFFCBibb26 min
Aug 18, 6:46 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster44 min
Aug 18, 6:49 PM EDTSpecial Weather StatementFFCMarion, Schley26 min
Aug 18, 6:52 PM EDTSpecial Weather StatementFFCPeach23 min
Aug 18, 6:55 PM EDTSpecial Weather StatementFFCJohnson35 min
Aug 18, 6:58 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington47 min
Aug 18, 7:01 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs44 min
Aug 18, 7:07 PM EDTSevere Thunderstorm WarningFFCHouston, Peach38 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCStewart, Webster34 min
Aug 18, 7:17 PM EDTSpecial Weather StatementFFCDooly, Sumter, Webster28 min
Aug 18, 7:20 PM EDTSpecial Weather StatementFFCEmanuel25 min
Aug 18, 7:25 PM EDTSevere Thunderstorm WarningFFCEmanuel50 min
Aug 18, 7:38 PM EDTSpecial Weather StatementFFCDooly37 min
Aug 18, 7:46 PM EDTSpecial Weather StatementFFCLaurens, Treutlen29 min
Aug 18, 7:47 PM EDTSpecial Weather StatementFFCBleckley, Pulaski28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.